Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 14, 2006, 2:58 PM MDT for Doña Ana County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 14, 2006, 4:00 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:07 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 14, 1:07 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 107 PM MDT FRI JUL 14 2006 .SYNOPSIS... EASTERLY WINDS WILL CONTINUE TO TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE WEAK UPPER DISTURBANCES MOVE NEAR THE REGION. THIS WEATHER PATTERN WILL BRING A FEW AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT WEEK. && .DISCUSSION... UPPER HIGH CENTER NOW LOCATED NEAR FOUR CORNERS REGION AND IS EXPECTED TO REMAIN IN THIS GENERAL VICINITY INTO TUESDAY. CIRCULATION AROUND CENTER WILL INDUCE DEEP EASTERLY FLOW ACROSS NEW MEXICO. LOW LEVEL FLOW WILL BE DOMINATED BY THE USUAL THERMAL LOW OVER WESTERN ARIZONA WITH BOUNDARY LAYER EASTERLY WINDS TRANSPORTING GULF OF MEXICO MOISTURE INTO THE REGION. HOWEVER MID LEVEL FLOW MAY BE DRIER AS TRAJECTORIES SHOW INFLOW OF WARM CONTINENTAL AIR MASS ABOVE 600 MB FOR MUCH OF THE PERIOD. THE EXCEPTION MAY OCCUR WHEN WEAK EASTERLY MOVING WAVES/INVERTED TROUGHS ALOFT APPROACH THE AREA AS SUGGESTED BY MODELS. TIMING AND LOCATION OF THESE FEATURES DIFFICULT USUALLY REQUIRING BROAD BRUSH FORECAST OF ISOLATED TO SCATTERED CONVECTION. BOTH GFS AND WRF PREDICT ONE SUCH WAVE MOVING INTO WESTERN TEXAS ON SATURDAY WITH DEEP TRANSPORT OF GULF MOISTURE. HOWEVER BOTH MODELS ALSO CONSISTENT IN KEEPING THE DEEPER MOISTURE AND STRONGER UPWARD FORCING SOUTH OF THE BORDER. NEVERTHELESS ENOUGH MOISTURE TRANSPORT SHOULD OCCUR NORTHWARD TO BRING CWA PRECIPITABLE WATER AMOUNTS NEAR 1.2 OVER SOUTHERN ZONES ALONG WITH CAPES ABOVE 1000 J/KG. THUS SCATTERED CONVECTION LOOKS LIKELY ON SATURDAY. THEREAFTER EXPECT WARMER DRIER AIR ALOFT TO MOVE INTO THE AREA WITH ENOUGH LOW LEVEL HEATING AND MOISTURE FOR MAINLY ISOLATED CONVECTION MOST OF NEXT WEEK. && .AVIATION... ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES IN THUNDERSTORMS THROUGH SATURDAY...MAINLY FROM THE MID AFTERNOON THROUGH LATE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 96 73 96 74 / 20 30 20 20 20 SIERRA BLANCA TX 69 94 66 93 66 / 20 30 20 20 20 LAS CRUCES 73 95 71 95 71 / 20 30 20 20 20 ALAMOGORDO 71 94 68 94 68 / 20 30 20 10 10 CLOUDCROFT 55 71 51 71 52 / 20 30 20 20 20 TRUTH OR CONSEQUENCES 71 94 68 94 68 / 20 20 20 10 10 SILVER CITY 68 90 64 90 66 / 20 20 20 20 20 DEMING 72 95 69 97 69 / 20 30 20 20 20 LORDSBURG 72 97 69 96 70 / 20 20 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
Hazardous weather outlook, Jul 14, 10:20 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1020 AM MDT FRI JUL 14 2006 NMZ022>025-030>032-TXZ055-056-150000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1020 AM MDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. HAZARD POTENTIALS INCLUDE SMALL HAIL...LOCALIZED HEAVY RAINS WITH MINOR FLOODING... AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...MAINLY FROM MID AFTERNOON THROUGH LATE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON TO PROVIDE LOCAL WEATHER CONDITIONS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:38 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 52 min |
| Jul 14, 4:43 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.